Alert archive / Indiana / Special Weather Statements in 2016

Special Weather Statement, NWS Indianapolis, IN

March 31, 2016Owen County, Indiana

NWS Indianapolis, IN issued this special weather statement at Mar 31, 2016, 5:51 PM EDT for Owen County, Indiana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 31, 2016, 5:51 PM EDT (21:51 UTC)
Expired
Mar 31, 2016, 6:30 PM EDT
In force
39 min
Issued by
NWS Indianapolis, IN

County Owen County, IN

The radar

The Indianapolis radar (KIND), 57 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.9 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2016-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2016-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1358 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

694 
WWUS83 KIND 312151
SPSIND

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
551 PM EDT THU MAR 31 2016
 
INZ052>054-060>062-312230-
SULLIVAN IN-OWEN IN-CLAY IN-MORGAN IN-GREENE IN-MONROE IN-
551 PM EDT THU MAR 31 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GREENE...OWEN...
SOUTHWESTERN MORGAN...SOUTHERN CLAY...NORTHERN MONROE AND
NORTHEASTERN SULLIVAN COUNTIES UNTIL 630 PM EDT...

AT 551 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTH OF LINTON...OR 24 MILES SOUTH OF TERRE HAUTE...MOVING
NORTHEAST AT 55 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MARTINSVILLE...SPENCER...ELLETTSVILLE...JASONVILLE...WORTHINGTON...DUGGER...
CLAY CITY...GOSPORT...HYMERA...PARAGON...STINESVILLE...COAL CITY...
COALMONT...MCCORMICKS CREEK STATE PARK...PATRICKSBURG...DEVORE...
VICKSBURG AND FREEDOM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3954 8649 3934 8638 3928 8638 3903 8725
      3919 8735
TIME...MOT...LOC 2151Z 245DEG 46KT 3915 8722 

$$

KOCH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Mar 31, 4:26 PM EDT, 1 hour 25 minutes earlier.

Area forecast discussion, Mar 31, 4:26 PM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
426 PM EDT THU MAR 31 2016

.UPDATE...
THE AVIATION SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 207 PM EDT THU MAR 31 2016

A COLD FRONT WILL SWEEP ACROSS CENTRAL INDIANA TONIGHT. SHOWERS
AND THUNDERSTORMS ARE EXPECTED TO PUSH ACROSS CENTRAL INDIANA
AHEAD OF THE FRONT. WEAK HIGH PRESSURE IS THEN EXPECTED TO PUSH
INTO THE OHIO VALLEY FROM THE SOUTHWEST...PROVIDING DRY WEATHER
FOR FRIDAY.

MEANWHILE ALOFT...A COOLER NW FLOW IS EXPECTED TO
DEVELOP...ALLOWING SEVERAL UPPER LEVEL WEATHER DISTURBANCES TO
PASS ACROSS CENTRAL INDIANA THROUGH THE WEEKEND. THIS WILL BRING
COOLER TEMPERATURES THROUGH THE WEEKEND...ALONG WITH LOW CHANCES
FOR LIGHT RAIN SHOWERS...MAINLY ACROSS THE NORTHEASTERN PARTS OF
CENTRAL INDIANA.

SMALL RAIN SHOWER CHANCES AND COOLER TEMPERATURES ARE EXPECTED TO
PERSIST INTO THE NEXT WORK WEEK...AS COOL NORTHWEST FLOW IS
EXPECTED TO PERSIST ALOFT.

&&

.NEAR TERM /TONIGHT/...

ISSUED AT 207 PM EDT THU MAR 31 2016

SURFACE ANALYSIS EARLY THIS AFTERNOON SHOWS LOW PRESSURE IN PLACE
ACROSS LOWER MICHIGAN. A COLD FRONT EXTENDED SW FROM THE
LOW...STRETCHING ACROSS WESTERN ILLINOIS AND EASTERN MISSOURI.
NATIONAL RADAR MOSAICS SHOW PRECIP DEVELOPING ALONG AND AHEAD OF
THE FRONT OVER SE MISSOURI AND WESTERN ILLINOIS. SOUTHERLY FLOW
REMAINED IN PLACE ACROSS INDIANA AHEAD OF THE FRONT WITH DEW POINT
TEMPS IN THE MOIST MIDDLE 50S.

MAIN FORECAST CHALLENGE TONIGHT WILL BE POPS.

EXCELLENT CONDITIONS IN PLACE FOR PRECIPITATION TONIGHT AHEAD OF
THE FRONT. RADAR TRENDS SHOW PRECIP DEVELOPMENT ON OUR DOORSTEP.
FORECAST SOUNDINGS SHOW DECENT INSTABILITY IN PLACE ALONG AND
AHEAD OF THE FRONT. TIME HEIGHT SECTIONS SHOWING GOOD LIFT WITH
SATURATED LOWER LEVELS. HRRR SHOWS AND EXPECTED BAND OF PRECIP
PUSHING ACROSS THE STATE NEAR 00Z. DUE TO TIMING ISSUES...WILL
HAVE HIGHEST POPS ACROSS THE SOUTHEAST...WHERE PRECIP LOOKS TO BE
A CERTAINTY AFTER 00Z...BUT WILL STICK CLOSE TO MAVMOS ACROSS THE
WEST WHERE STORMS MAY EXIT BEFORE OR RIGHT NEAR 00Z. BEST FORCING
IS LOST BY LATE EVENING AS THE FRONT PASSES TO THE EAST. THUS WILL
TREND TOWARD A DRY FORECAST OVERNIGHT. AS FOR TEMPS...GIVEN THE
COLD AIR ADVECTION EXPECTED IN THE WAKE OF THE FRONT...WILL TREND
LOWS COOLER THAN MAVMOS.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY/...

ISSUED AT 207 PM EDT THU MAR 31 2016

MODELS REMAIN IN PRETTY GOOD AGREEMENT DURING THIS PERIOD. IN THE
WAKE OF THE PASSING COLD FRONT...UPPER RIDGING IN THE WESTERN
UNITEDSTATES BEGINS TO AMPLIFY AND NW FLOW IS EXPECTED TO
DEVELOP THROUGH THE UPPER MIDWEST AND INTO THE OHIO VALLEY THROUGH
THE WEEKEND. GFS AND NAM SUGGEST SEVERAL SHORT WAVES PUSHING
THROUGH THE THE GREAT LAKES AND NRN INDIANA WITHIN THE QUICK FLOW
ALOFT OVER THE WEEKEND. THE FIRST PASSING ON FRIDAY NIGHT...AND
THE SECOND PASSING DURING THE DAY ON SATURDAY. MOISTURE REMAINS
LIMITED WITH THESE SYSTEMS...AS LOWER LEVEL FLOW INDICATES WEST
WINDS AND ONLY ACCESS TO LINGERING PACIFIC MOISTURE.
HOWEVER...LOWER LEVEL Q VECTORS SUGGEST THAT AS THESE SYSTEMS PASS
GOOD LOWER LEVEL CONVERGENCE REMAINS IN PLACE.
FURTHERMORE...FORECAST SOUNDINGS FOR SATURDAY AFTERNOON SHOW MID
LEVEL SATURATION WITH ATTAINABLE CONVECTIVE TEMPS IN THE UPPER
40S. THUS A LIGHT SHOWER CANNOT BE RULES OUT...PARTICULARLY ON
SATURDAY. BEST CHANCES SHOULD BE IN PLACES NORTH AND EAST OF
INDIANA...WHERE BEST FORCING IS EXPECTED. THUS WILL INCLUDE SOME
LOW CHC POPS AT NORTH AND EAST OF INDY...MAINLY DRY POPS
SOUTHWEST. AS FOR TEMPS THROUGH SATURDAY...WILL TREND HIGHS COOLER
THAN MAVMOS GIVEN THE EXPECTED ONGOING COLD AIR ADVECTION. WILL
STICK CLOSE TO A BLEND ON OVERNIGHT LOWS.

MODELS SUGGEST STRONG SURFACE RIDGING BUILDING ACROSS INDIANA ON
SUNDAY AS LOWER LEVEL CYCLONIC FLOW IS LOST. THE STEERING FLOW
ALOFT IS DIVERTED TO THE NORTHEAST OF INDIANA BY SUNDAY...ALLOWING
ANY WEATHER DISTURBANCES PASSING WELL TO THE NORTHEAST. LOOKS
LIKE A DRY AND PLEASANT DAY ON SUNDAY.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...

ISSUED AT 139 PM EDT THU MAR 31 2016

THIS PERIOD WILL BE CHARACTERIZED BY A SHIFT TO A COLDER FLOW
PATTERN AS WESTERN RIDGE AND EASTERN TROUGH AMPLIFIES. NET RESULT
WILL BE CLIPPER SYSTEMS TRACKING EAST-SOUTHEAST ACROSS THE GREAT
LAKES MONDAY AND AGAIN WEDNESDAY. GIVEN THE SURFACE LOW TRACKING
THROUGH THE LAKES REGION...WE WILL REMAIN ON THE MILD SIDE AS
THEY MOVE ACROSS...FOLLOWED BY COLD CANADIAN HIGH PRESSURE ON
THEIR HEELS. PRECIPITATION SHOULD GENERALLY BE STABLE LIGHT RAIN
OR RAIN SHOWERS AS MINIMAL GULF RETURN FLOW OCCURS TO RECOVER
VERY DRY DEWPOINTS FOR THIS TIME OF YEAR.

TEMPERATURE-WISE...EXPECTING TEMPERATURES TO BE NEAR OR BELOW
NORMAL THROUGH THIS PERIOD AND HAVE FOLLOWED BLENDED GUIDANCE.
ALSO ANTICIPATE SUB FREEZING TEMPERATURES TUESDAY MORNING.

&&

.AVIATION /DISCUSSION FOR THE 312100Z KIND TAF UPDATE/...
ISSUED AT 426 PM EDT THU MAR 31 2016

BROKEN LINE OF CONVECTION CURRENTLY OVER WESTERN INDIANA SHOULD REACH
THE KIND TERMINAL AROUND 312200Z. BRIEF WIND GUSTS AROUND 40 KT OBSERVED
IN THE VICINITY OF THE LINE.

NOT SEEING MUCH IN THE WAY OF MVFR CEILINGS BEHIND THE LINE...SO MAY LIFT
THE CEILINGS THIS EVENING ABOVE MVFR ON FUTURE UPDATES.

PREVIOUS DISCUSSION FOLLOWS.

WINDS TO REMAIN STRONG AND GUSTY UNTIL AROUND 010200Z BUT
REDEVELOP BY 011500Z.

DRY SLOT ON VISIBLE SATELLITE AHEAD COLD FRONT HAS FILLED IN
QUITE A BIT BUT WILL STILL CARRY A COUPLE HOUR TEMPO GROUP TO
ACCOUNT FOR A BRIEF PERIOD OF SCATTERING OF THE LOW CLOUD DECK
PRIOR TO PRE-FRONTAL STORM DEVELOPMENT.

REGARDING STORM DEVELOPMENT AHEAD OF COLD FRONT...AIR AHEAD OF
IT HAS BEEN SLOWLY DESTABILIZING OVER CENTRAL ILLINOIS.
SCATTERED SHOWERS/STORMS HAVE BEEN DEVELOPING FROM KRFD AND KBMI
TO KSTL. MODELS DEPICT FURTHER DEVELOPMENT TO A BROKEN LINE OF
SHOWERS/STORMS BY 311900Z THAT MOVE INTO INDIANA AFFECTING KLAF
AND KHUF BY AROUND 20Z THEN KIND AND KBMG AROUND 312100Z WITH ALL
TAF SITES CLEAR OF CONVECTION BY 010000Z. A FAIR AMOUNT OF LOW
CLOUD DECKS FROM 2000-3000 FEET PREVAIL BEHIND THE COLD FRONT SO
WILL KEEP SUCH DECKS IN PLACE FOR SEVERAL HOURS AFTER THE
CONVECTION ENDS. QUESTION IS WHETHER THOSE DECKS CONTINUE THROUGH
THE NIGHT. MODEL GUIDANCE VARIES FROM CLEARING TO OVERCAST DURING
THE NIGHT THUS LOW CONFIDENCE IN WHAT WILL OCCUR. FOR NOW WILL
SCATTER OUT THE LOWER DECKS AROUND 02Z- 03Z.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...PUMA
NEAR TERM...PUMA
SHORT TERM...PUMA
LONG TERM....TUCEK
AVIATION...TUCEK/JAS
Hazardous weather outlook, Mar 31, 3:57 PM EDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
357 PM EDT THU MAR 31 2016

INZ021-028>031-035>049-051>057-060>065-067>072-011000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-BOONE-
TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-PUTNAM-
HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-
RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-
MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...SEYMOUR
357 PM EDT THU MAR 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

OUTLOOK: THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH
EARLY EVENING. DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES
ARE POSSIBLE.

HAZARDS: DAMAGING WINDS...LARGE HAIL...ISOLATED TORNADOES AND
CLOUD TO GROUND LIGHTNING.

TIMING: THROUGH 8 PM.

DISCUSSION: STRONG LOW PRESSURE OVER NORTHERN LOWER MICHIGAN WILL
MOVE NORTHEAST INTO ONTARIO AND PULL A COLD FRONT SOUTHEAST
ACROSS CENTRAL INDIANA THIS EVENING. THE THUNDERSTORMS WILL BE
ENDING AS THE FRONT DEPARTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

OUTLOOK: GUSTY WEST WINDS 20 TO 30 MPH ARE EXPECTED SATURDAY
AFTERNOON. BELOW FREEZING TEMPERATURES ARE POSSIBLE SATURDAY AND
MONDAY NIGHT. THERE COULD ALSO BE PATCHY FROST AROUND EARLY SUNDAY
MORNING.

DISCUSSION: AN UPPER TROUGH WILL DIG INTO THE GREAT LAKES
AND BRING COLDER THAN NORMAL TEMPERATURES TO CENTRAL INDIANA
THIS WEEKEND AND EARLY NEXT WEEK. A LOW PRESSURE SYSTEM
WILL GENERATE GUSTY WINDS SATURDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THROUGH EARLY THIS EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

KOCH

In the hours before

Local storm report, Mar 31, 4:13 PM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
413 PM EDT THU MAR 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0407 PM     HAIL             COVINGTON               40.14N  87.39W
03/31/2016  E0.88 INCH       FOUNTAIN           IN   TRAINED SPOTTER

&&

BHH
Special weather statement, Mar 31, 4:39 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
439 PM EDT THU MAR 31 2016

INZ021-029-030-312130-
CLINTON IN-TIPPECANOE IN-CARROLL IN-
439 PM EDT THU MAR 31 2016

...SIGNIFICANT WEATHER ADVISORY FOR CARROLL...NORTHEASTERN TIPPECANOE
AND NORTHWESTERN CLINTON COUNTIES UNTIL 530 PM EDT...

AT 439 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LAFAYETTE...MOVING NORTHEAST AT 45 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LAFAYETTE...WEST LAFAYETTE...DELPHI...FLORA...ROSSVILLE...SHADELAND...
DAYTON...CAMDEN...BURLINGTON AND PURDUE UNIVERSITY.

LAT...LON 4069 8638 4044 8638 4030 8689 4042 8696
      4069 8647
TIME...MOT...LOC 2039Z 246DEG 39KT 4038 8681

DRT
Local storm report, Mar 31, 5:17 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
517 PM EDT THU MAR 31 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0514 PM     HAIL             5 NW NOBLESVILLE        40.11N  86.10W
03/31/2016  E0.50 INCH       HAMILTON           IN   TRAINED SPOTTER

            LOCATED AT 216TH AND LITTLE CHICAGO

&&

BHH
Special weather statement, Mar 31, 5:17 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
517 PM EDT THU MAR 31 2016

INZ038>041-312145-
MADISON IN-DELAWARE IN-HAMILTON IN-TIPTON IN-
517 PM EDT THU MAR 31 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MADISON...NORTHEASTERN
HAMILTON...SOUTHEASTERN TIPTON AND NORTHERN DELAWARE COUNTIES UNTIL
545 PM EDT...

AT 517 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES NORTHEAST OF NOBLESVILLE...OR 13 MILES WEST OF ANDERSON...MOVING
NORTHEAST AT 55 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NOBLESVILLE...ELWOOD...ALEXANDRIA...CICERO...FRANKTON...EATON...ARCADIA...
SUMMITVILLE...GASTON...ATLANTA AND ORESTES.

LAT...LON 4005 8600 4018 8609 4038 8565 4037 8522
TIME...MOT...LOC 2117Z 239DEG 61KT 4015 8594

DRT
Special weather statement, Mar 31, 5:23 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
523 PM EDT THU MAR 31 2016

INZ060-312145-
SULLIVAN IN-
523 PM EDT THU MAR 31 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SULLIVAN COUNTY UNTIL 545
PM EDT...

AT 522 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR PALESTINE...OR 11 MILES EAST OF ROBINSON...MOVING NORTHEAST AT
60 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SULLIVAN...SHELBURN...HYMERA...MEROM...GRAYSVILLE AND TURTLE CREEK
RESERVOIR.

LAT...LON 3926 8733 3926 8725 3909 8724 3897 8752
      3897 8753 3898 8757 3899 8758 3899 8756
      3900 8758 3903 8757 3904 8758 3906 8757
      3908 8760 3909 8762 3910 8762 3910 8765
      3911 8765
TIME...MOT...LOC 2122Z 244DEG 62KT 3906 8755

DRT
Special weather statement, Mar 31, 5:51 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
551 PM EDT THU MAR 31 2016

INZ052>054-060>062-312230-
SULLIVAN IN-OWEN IN-CLAY IN-MORGAN IN-GREENE IN-MONROE IN-
551 PM EDT THU MAR 31 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GREENE...OWEN...
SOUTHWESTERN MORGAN...SOUTHERN CLAY...NORTHERN MONROE AND
NORTHEASTERN SULLIVAN COUNTIES UNTIL 630 PM EDT...

AT 551 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTH OF LINTON...OR 24 MILES SOUTH OF TERRE HAUTE...MOVING
NORTHEAST AT 55 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MARTINSVILLE...SPENCER...ELLETTSVILLE...JASONVILLE...WORTHINGTON...DUGGER...
CLAY CITY...GOSPORT...HYMERA...PARAGON...STINESVILLE...COAL CITY...
COALMONT...MCCORMICKS CREEK STATE PARK...PATRICKSBURG...DEVORE...
VICKSBURG AND FREEDOM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3954 8649 3934 8638 3928 8638 3903 8725
      3919 8735
TIME...MOT...LOC 2151Z 245DEG 46KT 3915 8722

KOCH

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 11:30 AM EDTRiver Flood WarningINDJackson, Lawrence, Washington3 days
Mar 31, 11:30 AM EDTRiver Flood WarningINDJackson, Lawrence, Washington7 days
Mar 31, 11:30 AM EDTRiver Flood WarningINDGreene, Monroe, Owen4 days
Mar 31, 11:30 AM EDTRiver Flood WarningINDDaviess, Greene, Knox5 days
Mar 31, 11:30 AM EDTRiver Flood WarningINDDaviess, Greene, Knox4 days
Mar 31, 11:30 AM EDTRiver Flood WarningINDDaviess, Gibson, Knox, Pike6 days
Mar 31, 11:30 AM EDTRiver Flood WarningINDDaviess, Gibson, Knox, Pike7 days
Mar 31, 11:30 AM EDTRiver Flood WarningINDGibson, Knox8 days
Mar 31, 11:30 AM EDTRiver Flood WarningINDFountain, Parke, Tippecanoe, Vermillion, Warren4 days
Mar 31, 11:30 AM EDTRiver Flood WarningINDFountain, Parke, Vermillion, Warren7 days
Mar 31, 11:30 AM EDTRiver Flood WarningINDParke, Vermillion, Vigo14 days
Mar 31, 11:30 AM EDTRiver Flood WarningINDParke, Vermillion, Vigo6 days
Mar 31, 11:30 AM EDTRiver Flood WarningINDSullivan, Vigo9 days
Mar 31, 11:30 AM EDTRiver Flood WarningINDKnox, Sullivan17 days
Mar 31, 11:30 AM EDTRiver Flood WarningINDKnox, Sullivan17 days
Mar 31, 11:30 AM EDTRiver Flood WarningINDKnox10 days
Mar 31, 11:30 AM EDTRiver Flood WarningINDGibson, Knox, Posey10 days
Mar 31, 11:30 AM EDTRiver Flood WarningINDTippecanoe39 hr
Mar 31, 4:02 PM EDTSpecial Weather StatementINDFountain, Tippecanoe28 min
Mar 31, 4:39 PM EDTSpecial Weather StatementINDCarroll, Tippecanoe51 min
Mar 31, 5:17 PM EDTSpecial Weather StatementINDMadison28 min
Mar 31, 5:23 PM EDTSpecial Weather StatementINDSullivan22 min
Mar 31, 6:38 PM EDTSevere Thunderstorm WarningINDBrown, Johnson, Monroe, Morgan37 min

Nearby

Special Weather Statements in Indiana, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.